MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCBH
Medical Device Problem Codes Crack (1135); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned to biosense webster inc.(bwi) for evaluation on (b)(6) 2021.Bwi conducted a visual inspection and deflection evaluation of the returned device.Visual analysis of the returned sample revealed the peek housing cracked with internal parts exposed on the navistar thermocool catheter.Deflection test was performed on the catheter and it was found within specifications.No malfunction was observed.A manufacturing record evaluation was performed for the finished device 30548331m number, and no internal actions related to the reported complaint condition were identified.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the as the device performed without any deflection issues.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the biosense webster inc, (bwi) product analysis lab found the peek housing cracked with internal parts exposed.Initially, it was reported that during the svt operation, the catheter was unable to deflect or relax completely.A second catheter was used to complete the operation.No adverse patient consequences were reported.The deflection issue was assessed as not mdr reportable.The most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.This event is being reported because the biosense webster inc, (bwi) product analysis lab received the device for evaluation and found on (b)(6) 2021 that the peek housing was cracked with internal parts exposed.This finding was assessed as mdr reportable.Therefore, the awareness date for this reportable lab finding is (b)(6) 2021.

Brand Name
NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12738260
Report Number2029046-2021-01852
Device Sequence Number14698821
Product Code OAD
UDI-Device Identifier10846835008333
UDI-Public10846835008333
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberNI75TCBH
Device Catalogue NumberNI75TCBH
Device Lot Number30548331M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER